0

votes

Generic Propecia for Hair Loss

Answered on August 19, 2014
Created October 20, 2012 at 6:32 PM

I've seen other questions about hair loss, but I wanted to specifically ask if people would have strong hesitations about a medication like Propecia, which was recommended to me by my doctor.

My hairline has started to thin more as I enter my late 20s. It isn't noticeable to anybody except me right now, but I'd like to keep it that way for as long as possible. I'm definitely apprehensive to start a long-term medication, as it doesn't seem to fit into my general diet and orientation toward health. However, I have large scars that run across the length of my scalp, which I don't want to be noticeable as my hair fades.

Any serious disagreements with such a medication?

Medium avatar

(0)

on March 07, 2014
at 10:53 AM

I too have never experienced hair loss due to any medications. But I have had my share of this problem due to high stress levels and had to take biotin to help it grow back. I even used to hide my hair loss using hair extensions. You too can use bang extensions to hide the receding hair line and even hide the scars.

64433a05384cd9717c1aa6bf7e98b661

(15236)

on October 20, 2012
at 06:38 PM

I'd avoid it. I was on it for quite a few years and felt much better (overall and esp sex drive) when I stopped

  • F59d04be1acdc85dd1e6da34f43dc447

    asked by

    (234)
  • Views
    1.2K
  • Last Activity
    1429D AGO
Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

2 Answers

1
9b0a4701e373d4dd13831cfb9b13f42d

(1677)

on October 20, 2012
at 06:52 PM

I was on Proscar for about 8 years and never experienced any of the adverse effects I had read about on the net. I definitely didnt lose any hair throughout that period, but after going Paleo I just decided to baseline my body and get off any and all meds.

0
B882d12bdb18249172441d6460126190

on October 21, 2012
at 05:51 AM

I would be very cautious about taking finasteride if I were you. I'm sure you've done some research online and come across testimonies from men who say they took it and became permanently impotent. It is true that some people only have temporary problems, but others are not so fortunate. There was an article about this very issue in Men's Health magazine earlier this year.

I understand your motivations for wanting to take the drug, but speaking for myself, I would never take it. I tend to find that pharmaceutical companies underreport the occurrence of side effects. Even if only a very small percentage of men lose their sexual function, it can be 100% if it happens to you.

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!